Arkansas, 2009Flooding in Arkansas, June 1 to 6, 2009
June 1 to 6, 2009 · NWS LZK · 6 events in 4 counties and zones
Excessive rainfall in late May and early June caused a delay in planting of crops. Rivers and creeks were out of banks and killed young plants due to shallow to deep inundation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive rainfall in late May and early June caused a delay in planting of crops. Rivers and creeks were out of banks and killed young plants due to shallow to deep inundation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 31, 11:06 PM CST, 54 minutes earlier.
Area forecast discussion, May 31, 11:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 AM CDT MON JUN 1 2009
.AVIATION...
VFR CONDITIONS ONCE AGAIN EXPECTED THROUGH THE NEXT 24 HRS AT ALL
TERMINALS. WINDS WILL BE VARIABLE OVERNIGHT...AND WITH DRY AIR IN
PLACE...NOT EXPECTING ANY SIGNIFICANT CLOUD ISSUES...SO WENT WITH
SKC OVERNIGHT. GRADUALLY INCREASING MOISTURE MAY GIVE SOME AFTERNOON
HIGH BASED CU...BUT WITH CONTINUED LIMITED MOISTURE...SHOULD BE
FAIRLY SPARSE IN COVERAGE. WINDS WILL BE A BIT STRONGER MONDAY
AFTERNOON WITH 10 TO 12 KTS FROM THE SOUTH. MOISTURE CONTINUES TO
INCREASE TUESDAY NIGHT INTO WEDNESDAY MORNING AHEAD OF THE
APPROACHING COLD FRONT. KEPT FEW/SCT CLOUD LAYER AROUND 6KFT FOR
THIS REASON TUESDAY EVENING. 06Z TAFS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 848 PM CDT SUN MAY 31 2009/
UPDATE...
NO SIGNIFICANT CHANGES NEEDED AT THIS TIME...WITH FORECAST PACKAGE
ON TRACK. INITIALIZED GRIDS AND REMOVED AFTERNOON WORDING.
PREV DISCUSSION... /ISSUED 222 PM CDT SUN MAY 31 2009/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
HIGH PRESSURE CONTINUES OVER THE AREA. LIGHT WINDS AND SUNNY SKIES
HAVE BEEN THE RULE TODAY. SATELLITE IMAGES SHOW CLEAR SKIES OVER
ARKANSAS.
MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM WITH THE
DEVELOPING WEATHER SCENARIO. A COLD FRONT IN THE NORTHERN PLAINS
TONIGHT WILL MOVE SOUTH THROUGH MONDAY AND TUESDAY. AS MOISTURE
INCREASES ACROSS THE AREA...RAIN CHANCES WILL INCREASE TUESDAY NIGHT
INTO WEDNESDAY. THE FRONT IS EXPECTED TO ENTER NORTHWEST ARKANSAS
WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE
FRONT. WILL KEEP RAIN CHANCES IN THROUGH WEDNESDAY. ABOVE NORMAL
TEMPERATURES ARE EXPECTED THROUGH TUESDAY. COOLER TEMPERATURES ARE
EXPECTED WEDNESDAY BEHIND THE COLD FRONT.
LONG TERM...THURSDAY THROUGH SUNDAY
WILL CONTINUE THE TREND OVER THE PAST SEVERAL DAYS AND BLEND THE
MEDIUM RANGE SOLUTIONS WITH A LEAN TOWARDS THE MORE CONSISTENT
ECMWF. MODELS ALL AGREE IN THE SYNOPTIC SCALE WITH EASTERN PACIFIC
BLOCKING PATTERN AND BROAD TROUGHING OVER THE EASTERN CONUS. UPPER
LOW OFF THE CALIFORNIA COAST INITIALLY IS KICKED TO THE EAST AS THE
PERIOD PROGRESSES RESULTING IN H5 RIDGE BUILDING OVER THE SOUTHERN
PLAINS AS THE PERIOD CONCLUDES.
COLD FRONT WILL BE LOCATED OVER THE SOUTHERN PART OF THE STATE AND
PUSHING AWAY EARLY THURSDAY. WILL TREND POPS DOWNWARD IN THE WAKE OF
THE FRONT AS BOUNDARY PULLS AWAY. FRONT WILL BE LOCATED ALONG THE
GULF COAST BY FRIDAY MORNING WITH NORTHWEST FLOW DEVELOPING IN ITS
WAKE FOR COOLER TEMPERATURES AREA WIDE. MAV/MEX NUMBERS LOOK
REASONABLE HERE AND THROUGH OUT THE ENTIRE PERIOD AND ARE GENERALLY
ACCEPTED.
AS AFOREMENTIONED CALIFORNIA LOW MOVES INLAND...UPPER FLOW
TRANSITIONS FROM NORTHWEST TO SOUTHWEST WITH TEMPERATURES WARMING
IN RESPONSE. WILL KEEP REMAINDER OF THE FORECAST DRY IN SPITE OF A
WEAK WAVE MOVING THROUGH THE NORTH LATE SATURDAY AND INTO SUNDAY.
MODELS NOT EXACTLY SURE WHAT DO DO WITH THIS FEATURE AND WILL TAKE
A WAIT AND SEE APPROACH AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 65 90 66 90 / 0 0 0 10
CAMDEN AR 65 92 66 91 / 0 0 0 10
HARRISON AR 63 89 64 87 / 0 0 0 10
HOT SPRINGS AR 64 91 66 90 / 0 0 0 10
LITTLE ROCK AR 65 91 67 90 / 0 0 0 10
MONTICELLO AR 65 92 66 91 / 0 0 0 10
MOUNT IDA AR 64 91 66 90 / 0 0 0 10
MOUNTAIN HOME AR 63 89 65 88 / 0 0 0 10
NEWPORT AR 66 91 67 91 / 0 0 0 10
PINE BLUFF AR 65 92 67 91 / 0 0 0 10
RUSSELLVILLE AR 64 90 65 88 / 0 0 0 10
SEARCY AR 65 91 67 90 / 0 0 0 10
STUTTGART AR 66 91 67 91 / 0 0 0 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...62
Hazardous weather outlook, May 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN MAY 31 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN MAY 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO
THURSDAY AS A COLD FRONT APPROACHES THE STATE FROM THE NORTH. A FEW
OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE WITH THE UNSTABLE
AIRMASS EXPECTED TO BE IN PLACE. HOWEVER...WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Flood, Jackson
- When
- June 1, 12:00 AM CST to June 5, 12:00 PM CST
- Where
- Jackson County, 5.56 mi N of Centerville to 3.84 mi SW of Elgin
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.880, -91.210
High river levels along the Black River caused delays in planting and destruction of planted crops. Significant impacts occurred in May and the event was ending in early June.
Flood, Jackson
- When
- June 1, 12:00 AM CST to June 5, 12:00 AM CST
- Where
- Jackson County, 0.89 mi SE of Jacksonport to 0.56 mi NNE of Olyphant
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.620, -91.310
Heavy rainfall in May pushed the White River out of its banks in May and the impacts to agriculture lingered into early June. Planted crops were destroyed and planting of additional acreage was delayed.
Flood, Prairie
- When
- June 1, 12:00 AM CST to June 6, 1:00 PM CST
- Where
- Prairie County, 1.7 mi E of Enarc to Mesa
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.030, -91.520
High White River levels from May lingered into early June. Overbank flooding destroyed low lying crops and delayed additional plantings.
Flood, White
- When
- June 1, 12:00 AM CST to June 5, 12:00 PM CST
- Where
- White County, 1.83 mi ENE of Andrews to 3.07 mi SW of Georgetown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.190, -91.540
Flooding along the White River which started in May lingered into early June. Agricultural damages from the flooding created the need to replant many acres and the high river levels delayed the plantings.
Flood, White
- When
- June 1, 12:00 AM CST to June 5, 12:00 PM CST
- Where
- White County, 2.76 mi N of Rio Vista to 0.89 mi ENE of Bradford
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.320, -91.470
High White River levels in May persisted into early June. Agricultural acreage damaged could not be replanted until the river levels receded.
Flood, Woodruff
- When
- June 1, 12:00 AM CST to June 5, 12:00 PM CST
- Where
- Woodruff County, 6.61 mi NW of Pleasant Grove to 6.79 mi NNW of Pleasant Grove
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.450, -91.350
High water levels along the White River in May were receding in early June. Agricultural damages that occurred in May could not be corrected until the river fell back into its banks. Replantings were delayed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 1 to 30, 2009$6.0 million · 3 events
- Wildfire and Hail in California, June 1 to 30, 20091 injured · $2.0 million · 1.25 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2009$3.0 million · 1 in hail · 6 events
- Drought in Texas, June 1 to 30, 2009$2.5 million · 3 events
- Hail in Nebraska, June 1, 2009$1.1 million · 0.88 in hail · 3 events
- Hail in Kansas, June 1, 2009$585,000 · 1.75 in hail · 8 events
- Lightning Strike in South Carolina, June 1, 2009$400,000 · 1 event
- Damaging Winds in Indiana, June 1, 2009$285,000 · 60 kt wind · 7 events
- Tornado and Flash Flood in Illinois, June 1, 2009$225,000 · EF0 · 11 events
- Hail and Damaging Winds in Ohio, June 1, 2009$103,000 · 1.25 in hail · 15 events
- Flash Flood and Hail in Illinois, June 1, 2009$51,000 · 1.75 in hail · 28 events
- Flash Flooding and Hail in Indiana, June 1, 2009$71,000 · 1.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180996, 181003, 181006, 181012, 181020, 181023.